MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE PRO; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE PRO; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71562-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The device mfg date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional contacted adc to report that a tip of the sensor filament was left in the customer¿s arm on (b)(6) 2019.It was further reported that customer required medical attention for the removal of the sensor tip from the customer's arm.The hcp used sterile suture removing tweezers to extract the filament from a customer¿s arm.No further treatment or medication was required.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: section h4 has been updated based on product download sensor (b)(4) has been returned and investigated.Visual inspection has been performed on the returned sensor.Extracted data from returned sensor using approved software.Sensor found to be in state 5 (indicating normal termination).The sensor plug assembly was observed to be properly seated in mount.Sensor plug was removed, and a visual inspection was performed.Sensor neck crack was observed, which is indicative of an insertion failure.An extended investigation has also been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the libre sensor kit were reviewed and the dhrs showed the libre sensor kit passed all tests prior to release.Dose audit reports were reviewed and demonstrates the continued effectiveness of the established sterilization process for libre sensor kits.Environmental monitoring reports were reviewed, including bioburden and endotoxin testing, and demonstrated that all monitoring processes continue to meet adc minimum requirements for product quality.If the reported applicator and sensor pack are returned, the case will be re-opened, and a physical investigation will be performed.

Brand Name
FREESTYLE LIBRE PRO
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8511669
Report Number2954323-2019-02985
Device Sequence Number16420093
Product Code MDS
UDI-Device Identifier00357599715625
UDI-Public00357599715625
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71562-01
Device Catalogue Number71562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;